Good news for you both ! The more I read, the more it seems that a higher proportion of people get few of nearly no side effects, compared to those who get a whack of them. It's the luck of the draw I guess. It's nice to hear positive stories 🙂
Hi I've been on Tamoxifen since March, I take it last thing at night. I've not had any real side effects the odd mild hot flush, maybe occasionally a little bit of stiffness in my knees.
started tamoxifen in April, only real issue I have are the night sweats, but they started before when the chemo stopped my periods. Take mine at night with sage tablets!
no weight gain
hair seems to be thickening up
nails/ skin ok
do get tired (but don't we all)!
its so difficult not to read into every ache or pain isn't it!
Just wondering how everyone else is doing on their tamoxifen.....as this is the most recent starter thread? To be honest I think I am imagining most of my side effects, well I hope I am lol, I've only been on the full dose for a week....but twitching muscles, aching arms and legs and a jippy stomach, seems to come and go and aren't consistent....so I can only presume it is be anxious that is making things worse. I suspect it is too early fir these types of SE s....and need to give it time to see if things settle.
just taken my first tamoxifen tonight and was just wondering how long it generally takes for side effects to kick in. Is it quite quick or does it take a few days or weeks? Doc wants me to have tamoxifen and zoladex but will start the zoladex in a month or two as I'm having an MS relapse at the mo and want to get over that first.
Good luck to all those just starting Tamoxifen.
thanks for the info. As my GP surgery isn't easy to get to or park at I might go for the DIY option if zoladex is on the cards.
I go every 28 days for my injection at my local doctors surgery. You can do them yourself but I thought it better the nurse did them for me but you might be happy to do it yourself. Our surgery is open early in the morning so mine have all been before 9 .
thanks for replying. I've no idea what to do if I'm given the choice so I'll probably go with whatever the oncologist thinks best. The monthly zoladex injections will be a pain in the butt once I'm back at work but if that's what they recommend then work will just have to put up with it. Do you go for your injections on a set day each month?
I'm 47 and was offered either tamoxifen or Zoladex injections plus Aromasin as I was pre-menopausal on diagnosis. My oncologist had a clear preference and that was the Zoladex plus Aromasin . I made my decision based on this . I started this hormone therapy in April and so far apart from the occasional hot flash I have been fine .
Hi everyone, I started taking Tamoxifen on Wednesday (so this is day 5 for me). I, like many of you, am prepared to put up with side effects if it means this won't come back. This evening though I am a little concerned as I have some pink (bubbly!) vaginal discharge. I've checked the info leaflet and can see I need to report it to my doctor. I'm going to see my GP in the morning. I wondered if anybody else had experienced this? I'm 49 btw and starting rads this week. Thanks x
i'm due to see the oncologist in the next couple of weeks to see whether I'm going to have the monthly zoladex injections OR tamoxifen and I wondered if anyone else had been offered the choice? I'm 48 and not sure if I've gone through menopause yet or not as I had a mirena coil and hadn't had any periods for a couple of years.
Did anyone else have to decide between zoladex and tamoxifen? I've had mastectomy (3 tumours removed) and ANC but there was only cancer in the sentinel node.
not sure if anyone would be in a similar situation but thought I'd check
I started Tamoxifen in July 2015 after chemo and radiotherapy. I can honestly tell you that I have NO side effects at all. Absolutely none at all.
I wish the same for all of you.
Hi I started tamoxifen on 27 May 2016 so just behind you. I'm also on Zoladex injection and bisphosphonates as have bone mets. All was going pretty well til last week I started with headaches and horrible aches. It seemed to coincide with the three week mark of the Zoladex when the oestrogen level dropped dramatically. Reading up it seems tamoxifen can also cause headaches and aches so I reckon I'm getting a double whammy just now. Haven't had any hot flushes as such just a slight feeling of warmth running round my body. Few night sweats but then it has been very muggy last few days so might be that. I can cope with the se if these drugs are halting the cancer. Hope this helps. Feel free to private message me if you'd like. I'm 48. Debbie x
I'm a little further down the line having been on Tamoxifen for about 18 months now (51 and previously premenopausal). I couldn't wait to get started on it once I knew my receptor status (ER8/PR8) and side effects have been totally manageable considering the potential benefit.
My tropical moments come and go but the Ladycare magnet helps, night sweats virtually disappeared once I started taking it in the evening instead of in the morning. My hair was already fine but it has never looked so good since starting to use Nioxin, and I've lost a stone in weight without a great deal of effort (new very large workplace so more exercise just getting around it) so weight gain isn't inevitable.
Whilst I totally get that many ladies do suffer terribly from the side effects, please don't go looking for them and try to appreciate that you can be given something that may stop this bu**er from returning.
Hi. I just starting taking Tamoxifen - first tablet this morning! A bit older than you at 52, and in peri-menopause. Not sure I'll be a reassuring voice, as am already imagining side effects having read probably too much (which I know is ridiculous :-)). Would be great to keep in contact and share experiences! Have a friend who has been on Tamoxifen for nearly a year now, and only side effect is hot flushes (which she was getting beforehand anyway!) and she says if anything, the tablets have improved her menopause symptoms, so no more joint pain or mood swings. I remain hopeful and positive too
thanks for starting this thread. I got my prescription for tamoxifen on Monday, picked it up on Tuesday and it's still sitting unopened on my bedsude table. I just can't face taking it yet even though I know I have to!
i finished chemo 5 1/2 weeks ago And I feel so well compared to how I was. I am very reluctant to put more chemicals in my body. I'm in the middle of rads too.
Live got to stay on it for at least ten yeArs or swap to something else when they think I've had the menopause. I may have to have the ovary suppressing drug too. I'm 49 and haven't had the menopause yet. I had a period at the start of chemo, one in the middle and nothing since so the onc said chemo could have kick started the menopause. I haven't had any other symptoms though. I'm not looking forward to hot flushes!
i will open that packet soon and start. It will be interesting to see how everyone gets on.
Hi I've been on Tamoxifen for nearly 3 months, so far I've virtually no side effects. I was chatting to a work colleague the other day she's been on it for 9 years with no side effects. My BCN said most women get very few side effects.
Hi, I have been on tamoxifen since Mar15 and haven't really had any trouble with it. I do get a few night sweats but I'm 51 so that was beginning anyway. I was hoping it would stop my periods which were very heavy anyway but sadly not, they are just as heavy and after being every 5 wks for the first year on it they now seem to be going erratic so Dr. Is sending me for an ultrasound just to make sure all is ok. There is a risk of thickening of the endometrium so it is as well to be aware if you get any irregular bleeding symptoms and get them checked. Other than that I haven't had any of the aches and pains or mood swings that others talk about but I have noticed a loss of interest in sex! I'm sure you will be fine, good luck.xx
I am sure some users who has experience of tamoxifen will be along to show their support very soon.
You may want to take a look at and post in a thread already started by users which you can find here.
In the meantime please do call our helpline at 0808 800 6000 who will be able to help answer any questions you may have around tamoxifen and offer a friendly ear. The opening hours are below.
Late opening Wednesday 9am-7pm,
I've just started taking tamoxifen (first one on 2/6/16). I'd be interested in keeping in touch with others who are starting tamoxifen around the same time so we can share experiences. I've worried myself by looking at other people's side effects but am trying to be positive. Hoping that those who have good experiences tend not to get involved in discussions about it, so maybe we only hear the negative!
I've been reading about how important it is to continue tamoxifen for 5 or even 10 years to improve chances of remaining cancer free.
Nearly one week in (early days I know) and all is well. 🙂
btw I am 51 and no sign of menopause yet.